Thunderstorm Wind, Knox
- When
- July 7, 3:00 PM EST to 3:10 PM EST
- Where
- Knox County, Bladensburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.280, -82.280
Thunderstorm winds downed a few large trees.
A stalled frontal boundary oriented west-east across central Ohio aided in the development of scattered thunderstorms during the afternoon hours. Most of the activity occurred over southern Ohio, but an isolated severe thunderstorm popped up over Knox County that afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A stalled frontal boundary oriented west-east across central Ohio aided in the development of scattered thunderstorms during the afternoon hours. Most of the activity occurred over southern Ohio, but an isolated severe thunderstorm popped up over Knox County that afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 7, 2:12 PM EST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 312 PM EDT THU JUL 7 2011 .SYNOPSIS... HIGH PRESSURE SPREADING OVER THE AREA WILL WEAKEN SOME ON FRIDAY THEN RESTRENGTHEN SATURDAY BEFORE SHIFTING TO THE EAST COAST SUNDAY. A COLD FRONT SHOULD MOVE ACROSS THE REGION LATE MONDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY/... HIGH PRESSURE OVER THE CWA WILL PROVIDE DRY CONDITIONS FOR MOST PLACES. AN UPPER LEVEL TROUGH MOVING INTO THE AREA FROM THE NW MAY PROVIDE ENOUGH SUPPORT TO MAKE A FEW SHRA/TSRA POSSIBLE IN THE FAR SOUTHEASTERN COUNTIES WHERE SOMEWHAT BETTER MOISTURE LINGERS. && .SHORT TERM /6 AM FRIDAY THROUGH SUNDAY NIGHT/... THE CONTINUED PROGRESSION OF THE UPPER TROUGH ACROSS THE CWA WILL MAINTAIN A CHANCE FOR SHRA/TSRA IN THE SE FRI INTO FRI EVE THEN THE COMBINATION OF A WEAK COLD FRONT PUSHING SE TO MOVE OUT THE MOISTURE AND THE UPPER TROUGH MOVING OFF TO THE SE WILL END THE THREAT OF PRECIP. HIGH PRESSURE SHOULD DOMINATE TO KEEP THE WEATHER DRY WELL INTO SUNDAY. A RETURN FLOW WITH INCREASED RH EXPECTED TO START BY LATE SUN AND CONTINUE SUN NIGHT. SOME LEFTOVER CONVECTION THAT DEVELOPS NW OF THE AREA MAY BE ABLE TO HOLD TOGETHER TO SLIDE SE DOWN THE WARM FRONTAL BOUNDARY AND MAKE A RUN AT THE EXTREME NW PART OF THE CWA LATE SUN AND ANYWHERE NEAR LAKE ERIE SUN NIGHT. NOT SEEING MID AND UPPER HEIGHTS FALLING SO WILL KEEP THE POP FOR THIS POSSIBILITY ON THE LOW SIDE. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE MODELS HAVE BEEN CONSISTENT WITH THE NEXT COLD FRONT DUE ON MONDAY. THE EXACT TIMING IS STILL IN QUESTION. THE 12Z GFS IS A LITTLE FASTER THAN RECENT VERSIONS AND CLOSER TO THE ECMWF BUT THE THERMAL/PRESSURE FIELDS ARE WEAK AND THERE COULD BE A PREFRONTAL TROUGH. WILL JUST CONTINUE TO ADVERTISE A "CHANCE" OF SHOWERS/STORMS ON MONDAY AND STICK WITH A WARM DAY WITH HIGHS WELL IN THE 80S TO AROUND 90. IF THE TREND HOLDS FOR A FASTER FRONTAL PASSAGE WE HAVE TIME TO SNEAK THE TEMPERATURES DOWN. THE SURFACE HIGH PRESSURE SHOULD BUILD OVER EASTERN CANADA FOR MID WEEK. WE WILL BE CLOSE TO THE BATTLE ZONE WITH THE WARM FRONT AND THUNDERSTORM COMPLEXES BUT NORMALLY IN THIS PATTERN THERE IS ENOUGH RIDGING THAT THE ACTIVITY TENDS TO STAY TO OUR WEST AND SOUTH. WILL CONTINUE WITH A DRY FORECAST FOR MID WEEK WITH TEMPERATURES BACK TO NEAR SEASONABLE NORMS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... VFR WILL CONTINUE WITH MAINLY MID AND HIGH CLOUDS. CANNOT TOTALLY RULE OUT A THUNDERSHOWER FROM KFDY TO KMNN TO CANTON LATE THIS AFTERNOON OR EARLY THIS EVENING SINCE THE FRONT IS NEARLY STATIONARY IN THIS AREA BUT THE TAF FORECASTS ARE DRY SINCE THE CHANCES ARE QUITE LOW AT ANY GIVEN SITE. A WAVE ON THE FRONT COULD BRING A FEW SHOWERS FRIDAY MORNING INLAND FROM LAKE ERIE BUT CONDITIONS SHOULD REMAIN VFR. OUTLOOK...NON-VFR IN SHOWERS/STORMS MONDAY. && .MARINE... HIGH PRESSURE OVER THE LAKE WILL WEAKEN A BIT ON FRIDAY AS LOW PRESSURE SYSTEMS MOVE WELL TO THE NORTH AND SOUTH OF THE LAKE. HIGH PRESSURE WILL REINFORCE OVER THE LAKE ON SATURDAY AND REMAIN IN CONTROL THROUGH THE END OF THE WEEKEND. THE HIGH PRESSURE WILL PROVIDE MAINLY LIGHT AND VARIABLE WINDS THROUGH SATURDAY WITH WINDS TURNING TOWARD THE SOUTHEAST DURING SUNDAY. WINDS WILL TURN MORE SOUTHERLY BY MONDAY AHEAD OF A WEAK COLD FRONT THAT IS EXPECTED TO PUSH ACROSS THE LAKE MONDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BUILD OVER THE LAKE BEHIND THE COLD FRONT AND MOVE OVER THE LAKE FOR MIDWEEK. NO HEADLINES ARE ANTICIPATED OVER THE NEXT SEVERAL DAYS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...ABE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 303 AM EDT THU JUL 7 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-080715- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 303 AM EDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Cleveland radar (KCLE), 131 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a few large trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324668.